Wisconsin, 2003

Damaging Wind in Wisconsin, June 25, 2003

June 25, 2003 · NWS GRB · 1 event in 1 county or zone

Thunderstorms developed across Wisconsin in unstable air ahead of an approaching cold front. ).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed across Wisconsin in unstable air ahead of an approaching cold front. One of the storms produced winds that downed trees and power lines in Oshkosh (Winnebago co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 25, 2:30 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 25, 2:30 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT WED JUN 25 2003

FORECAST FOCUS ON SEVERE WEATHER TONIGHT.

UNDER SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR EASTERN TWO-THIRDS OF THE
CWA. NO TIME FOR A DISCUSSION TODAY. NO REAL CHANGE TO THE EXTENDED
FORECAST. ONLY CHANGE WAS TO THURSDAY AS POPS WERE LOWERED DUE TO THE
SYSTEM PULLING OUT BY MORNING.

.GRB...NONE.

KURIMSKI
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 25, 12:00 PM CST, 3 hours 45 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT WED JUN 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER ALL OF NORTHEAST WISCONSIN. DAMAGING WINDS AND LARGE HAIL
APPEAR TO BE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

TE
WWW.CRH.NOAA.GOV/GRB

The radar

The Green Bay radar (KGRB), 64 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winnebago

When
June 25, 3:45 PM CST
Where
Winnebago County, Oshkosh
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.017, -88.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2003Every state in 2003This day in weather historyWarnings in Wisconsin, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366756.